Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 171, NWS State College, PA

July 31, 20127 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 31, 2012, 7:42 PM EDT for 7 counties in Pennsylvania. It was in force for 63 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 31, 2012, 7:42 PM EDT (23:42 UTC)
Expired
Jul 31, 2012, 8:45 PM EDT
In force
63 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Cumberland County, PA, Dauphin County, PA, Lancaster County, PA, Lebanon County, PA, Perry County, PA, Schuylkill County, PA, York County, PA

The radar

The State College radar (KCCX), 134 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 31, 7:45 PM EDTTSTM WND DMGCamp Hill, PALIMBS DOWN
Jul 31, 7:45 PM EDTTSTM WND GST 60Camp Hill, PA
Jul 31, 7:53 PM EDTTSTM WND DMGPaxtonia, PATREES DOWN IN LOWER PAXTON TOWNSHIP
Jul 31, 7:59 PM EDTTSTM WND DMGMiddletown, PATREES DOWN
Jul 31, 8:12 PM EDTTSTM WND DMGGoldsboro, PAWIRES DOWN ALONG VALLEY ROAD
Jul 31, 8:14 PM EDTTSTM WND DMGElizabethtown, PATREES AND POWER LINES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2012-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 377 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2012-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
377 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

849 
WUUS51 KCTP 312342
SVRCTP
PAC041-043-071-075-099-107-133-010045-
/O.NEW.KCTP.SV.W.0171.120731T2342Z-120801T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
742 PM EDT TUE JUL 31 2012

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  NORTHERN LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  EAST CENTRAL PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHWESTERN SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA...
  NORTHERN YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 845 PM EDT

* AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
  ELLENDALE FORGE TO SPRY...MOVING NORTHEAST AT 25 MPH. THESE STORMS
  ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. 

* LOCATIONS IN THE WARNING INCLUDE...
  STONYBROOK AND SKYLINE VIEW...
  ELIZABETHVILLE AND DEHART DAM...
  PENN NATIONAL RACEWAY AND HERSHEY...
  PALMYRA AND CAMPBELLTOWN...
  LAWN AND MOUNT JOY...
  WILLIAMSTOWN AND HARPER TAVERN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4005 7708 4019 7706 4023 7699 4043 7708
      4080 7631 4052 7623 4049 7643 4034 7618
      4004 7609 3986 7683
TIME...MOT...LOC 2342Z 235DEG 22KT 4042 7682 3995 7668

$$

FORECASTER: KF
2 follow-up statements
341 
WWUS51 KCTP 010007
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
807 PM EDT TUE JUL 31 2012

PAC041-099-010016-
/O.CAN.KCTP.SV.W.0171.000000T0000Z-120801T0045Z/
CUMBERLAND PA-PERRY PA-
807 PM EDT TUE JUL 31 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PERRY AND
NORTHEASTERN CUMBERLAND COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 3991 7677 4051 7691 4080 7631 4052 7623
      4049 7643 4034 7618 4021 7614 4006 7610
      4002 7616
TIME...MOT...LOC 0006Z 235DEG 22KT 4061 7670 3994 7651

$$

PAC043-071-075-107-133-010045-
/O.CON.KCTP.SV.W.0171.000000T0000Z-120801T0045Z/
DAUPHIN PA-LANCASTER PA-LEBANON PA-SCHUYLKILL PA-YORK PA-
807 PM EDT TUE JUL 31 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR CENTRAL YORK...SOUTHWESTERN SCHUYLKILL...LEBANON...NORTHWESTERN
LANCASTER AND DAUPHIN COUNTIES...

AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG 
A LINE EXTENDING FROM LYKENS TO EAST PROSPECT...MOVING NORTHEAST AT 
25 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  WILLIAMSTOWN AND HARPER TAVERN...
  MOUNT GRETNA AND ANNVILLE...
  TOWER CITY AND JONESTOWN...
  VALLEY VIEW AND MUIR...
  SAND HILL AND FREDERICKSBURG...
  LITITZ...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER NOW INSIDE A STURDY STRUCTURE...AND STAY AWAY FROM 
WINDOWS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 3991 7677 4051 7691 4080 7631 4052 7623
      4049 7643 4034 7618 4021 7614 4006 7610
      4002 7616
TIME...MOT...LOC 0006Z 235DEG 22KT 4061 7670 3994 7651

$$

FORECASTER: KF
670 
WWUS51 KCTP 010035
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
835 PM EDT TUE JUL 31 2012

PAC043-071-075-107-133-010045-
/O.CON.KCTP.SV.W.0171.000000T0000Z-120801T0045Z/
DAUPHIN PA-LANCASTER PA-LEBANON PA-SCHUYLKILL PA-YORK PA-
835 PM EDT TUE JUL 31 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR CENTRAL YORK...SOUTHWESTERN SCHUYLKILL...LEBANON...NORTHERN
LANCASTER AND EASTERN DAUPHIN COUNTIES...

AT 830 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM VALLEY VIEW TO MILLERSVILLE...
MOVING NORTHEAST AT 25 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  FREDERICKSBURG AND LANCASTER...
  PINE GROVE AND BRICKERVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4001 7620 4000 7627 3995 7660 4050 7667
      4059 7674 4080 7631 4052 7623 4051 7628
      4051 7634 4049 7642 4049 7643 4034 7618
      4021 7614 4006 7610 4002 7615
TIME...MOT...LOC 0035Z 235DEG 22KT 4071 7653 4004 7634

$$

FORECASTER: KF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 5:41 PM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Jul 31, 5:41 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
541 PM EDT TUE JUL 31 2012

.SYNOPSIS...
WEAK LOW PRESSURE MOVING EASTWARD FROM THE GREAT LAKES AREA
WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE
AREA INTO WED. WEAK HIGH PRESSURE WILL BRING LESS HUMID AND
MAINLY DRY WEATHER FOR THU INTO FRI. A SW FLOW OF MORE HUMID
AIR WILL WORK BACK INTO THE AREA FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
RADAR SHOWING NUMEROUS PULSE-TYPE TSRA ACROSS THE CENTRAL MTNS AT
21Z. EXPECT CONVECTIVE ACTIVITY TO DECREASE IN COVERAGE/INTENSITY
AFTER SUNSET. HOWEVER...LG SCALE FORCING AHEAD OF APPROACHING
SHORTWAVE SHOULD SUSTAIN SCT SHRA/TSRA THRU THE NIGHT. FOCUS
SHOULD SHIFT FROM THE ALLEGHENY MTNS EASTWARD TO THE SUSQ VALLEY
OVERNIGHT BASED ON MDL EVOLUTION OF LL JET AND AXIS OF HIGHEST
PWATS.

WEAK SHEAR WILL RESULT IN SLOW-MOVING...GENERALLY SUB-SEVERE...PULSE
TYPE CONVECTION. HOWEVER...GIVEN 21Z SPC MESOANALYSIS CAPES IN
EXCESS OF 2000 J/KG...CAN/T RULE OUT ISOLD SVR EARLY THIS EVENING.

PARTIAL CLEARING...LGT WIND AND WET GROUND WILL LIKELY RESULT IN
PATCHY FOG LATE TONIGHT. LOW TEMPS WILL BE NEAR NORMAL OR JUST
ABOVE NORMAL.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
AGAIN...EXPECT SOME SHOWERS LATER TONIGHT INTO WED MORNING.

STILL A CHC OF SHOWERS AND STORMS WED AFT...BUT LESS CHC THAN
TODAY...AS THE UPPER LVL SUPPORT MOVES EASTWARD...AND SLIGHTLY
DRIER AIR WORKS IN LATE.

MAX TEMPS WILL BE NEAR NORMAL.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
UPPER LEVEL PATTERN WILL REMAIN FAIRLY CONSISTENT ACROSS THE CONUS
THROUGHOUT THE EXTENDED...WITH SLIGHT MODIFICATIONS TAKING PLACE
IN THE MEAN UPPER RIDGE POSITIONS OVER THE FOUR CORNERS REGION AND
SOUTHERN PLAINS AS WELL AS THE WESTERN ATLANTIC. A TRANSITION FROM
NORTHWEST FLOW ALOFT ASSOCIATED WITH THE MEAN UPPER TROF ALONG
THE EASTERN SEABOARD TO A MORE ZONAL FLOW IS SEEN FOR LATE THIS
WEEK AND EARLY THIS WEEKEND...FOLLOWED BY A BRIEF INFLUX OF MUCH
WARMER AND MORE HUMID AIR LATE THIS WEEKEND AS BERMUDA HIGH
AMPLIFIES AHEAD OF A VIGOROUS TROF SLICING ACROSS THE NORTHERN
AND CENTRAL GREAT LAKES SUNDAY NIGHT. THIS UPPER TROF WILL CROSS
THE NORTHEAST UNITED STATES ON MONDAY...FOLLOWED BY MUCH LOWER
DEEPER LAYER MOISTURE AND SURFACE DEWPOINTS LATE MONDAY AND
TUESDAY.

INCREASED DEEP LAYER MOISTURE ACCOMPANIES THE TRANSITION TO ZONAL
UPPER FLOW LATER THIS WEEK...FOLLOWED BY A POTENTIALLY SIGNIFICANT
SURGE OF SUBTROPICAL MOISTURE FROM THE GULF COAST STATES AHEAD OF
THE VIGOROUS GREAT LAKES TROF MONDAY AND MONDAY NIGHT. A SHARP
FROPA IS POSSIBLE SUNDAY NIGHT INTO MONDAY ACCOMPANIED BY LOCALLY
STRONG STORMS AND HEAVY DOWNPOURS. UPPER LEVEL RIDGE AND SFC HIGH
PRESSURE BUILD IN FOR TUESDAY AND WEDNESDAY BRINGING A MUCH DRIER
AIRMASS AND COMFORTABLE HUMIDITY TO THE REGION...ALTHOUGH EMBEDDED
UPPER DISTURBANCES WILL STILL BRING ISOLATED SHOWER THREATS EACH DAY.

NEAR NORMAL TEMPERATURES WILL BRIEFLY SURGE TO ABOVE NORMAL LATE
SAT AND SUNDAY AHEAD OF THE STRONG COLD FRONT DROPPING SOUTHEAST SE
LATER SUNDAY INTO MONDAY...TRIMMING TEMPS AND HUMIDITY BACK TO
NORMAL VALUES.

&&

.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON SHOULD SLOWLY
WEAKEN AND BECOME LESS WIDESPREAD ONCE WE ARE PAST MAX HEATING.

STILL A CHC OF SHOWERS LATE TONIGHT INTO EARLY WED.

LOWER CIGS AND FOG LIKELY LATER TONIGHT...GIVEN RATHER HIGH
DEWPOINTS IN PLACE.

SOME CHC OF SHOWERS AND THUNDERSTORMS WED AFT...BUT LESS CHC.

MOST OF THU AND FRIDAY SHOULD BE DRY...BUT CHC OF FOG EACH
MORNING.

A SW FLOW OF MORE HUMID AIR EXPECTED THIS WEEKEND. WHILE
THERE COULD BE A SHOWER OR STORM...MUCH OF THE TIME SHOULD
BE DRY.

OUTLOOK...
THU...FOG POSSIBLE EARLY...OTHERWISE VFR.
FRI-SUN...MAINLY VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LAMBERT/MARTIN
NEAR TERM...FITZGERALD/MARTIN
SHORT TERM...MARTIN
LONG TERM...DEVOIR
AVIATION...MARTIN
Hazardous weather outlook, Jul 31, 3:43 PM EDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
343 PM EDT TUE JUL 31 2012

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-011945-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
343 PM EDT TUE JUL 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 31, 6:52 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
652 PM EDT TUE JUL 31 2012

PAZ005-006-011-012-037-312330-
CAMERON PA-MCKEAN PA-NORTHERN CLINTON PA-POTTER PA-TIOGA PA-
652 PM EDT TUE JUL 31 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CAMERON...
NORTHWESTERN CLINTON...NORTHWESTERN TIOGA...POTTER AND SOUTHEASTERN
MCKEAN COUNTIES...

AT 644 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 14
MILES NORTHEAST OF WOODHULL TO EMPORIUM...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT WHARTON...LYMAN RUN STATE PARK...GALETON AND CROSS FORK.

LAT...LON 4135 7790 4155 7842 4160 7842 4200 7786
      4200 7711

FORECASTER: KF
Special weather statement, Jul 31, 7:00 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
700 PM EDT TUE JUL 31 2012

PAZ026>028-050-056-057-063>065-312330-
ADAMS PA-CUMBERLAND PA-DAUPHIN PA-HUNTINGDON PA-JUNIATA PA-MIFFLIN
PA-PERRY PA-SNYDER PA-YORK PA-
700 PM EDT TUE JUL 31 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ADAMS...EASTERN
CUMBERLAND...JUNIATA...NORTHEASTERN HUNTINGDON...NORTHERN MIFFLIN...
PERRY...SOUTHWESTERN DAUPHIN...SOUTHWESTERN SNYDER AND WESTERN YORK
COUNTIES...

AT 653 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
REEDSVILLE TO CARLISLE SPRINGS TO LITTLESTOWN...MOVING EAST AT 20
MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT INTENSE
LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. THESE STORMS WILL AFFECT SHERMANSDALE...
REEDS GAP STATE PARK AND LOWER ALLEN.

LAT...LON 4025 7734 4072 7786 4072 7771 4077 7759
      4082 7725 4038 7675 3972 7666 3972 7736

FORECASTER: KF
Special weather statement, Jul 31, 7:11 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
711 PM EDT TUE JUL 31 2012

PAZ004-005-010-312345-
ELK PA-MCKEAN PA-WARREN PA-
711 PM EDT TUE JUL 31 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ELK...SOUTHEASTERN
WARREN AND SOUTHWESTERN MCKEAN COUNTIES...

AT 703 PM EDT...A STRONG THUNDERSTORM WAS NEAR SHEFFIELD...MOVING
SOUTHEAST AT 15 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. THIS STORM WILL AFFECT WETMORE...KANE AND
JAMES CITY.

LAT...LON 4164 7848 4142 7897 4145 7899 4145 7897
      4162 7896 4162 7909 4170 7913 4178 7892

FORECASTER: KF
Local storm report, Jul 31, 7:29 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
729 PM EDT TUE JUL 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     HAIL             SHEFFIELD               41.70N  79.03W
07/31/2012  M0.70 INCH       WARREN             PA   TRAINED SPOTTER

&&

EVENT NUMBER CTP1200345

MACH
Special weather statement, Jul 31, 7:33 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
733 PM EDT TUE JUL 31 2012

PAZ028-050-052-056-057-059-063>066-010000-
ADAMS PA-CUMBERLAND PA-DAUPHIN PA-JUNIATA PA-LANCASTER PA-LEBANON PA-
NORTHUMBERLAND PA-PERRY PA-SNYDER PA-YORK PA-
733 PM EDT TUE JUL 31 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DAUPHIN...EASTERN
ADAMS...EASTERN CUMBERLAND...EASTERN PERRY...NORTHEASTERN JUNIATA...
NORTHERN YORK...SOUTHERN SNYDER...SOUTHWESTERN NORTHUMBERLAND...WEST
CENTRAL LANCASTER AND WESTERN LEBANON COUNTIES...

AT 726 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
MCALISTERVILLE TO ROCKVILLE TO SPRING GROVE...MOVING EAST AT 20 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT INTENSE
LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. THESE STORMS WILL AFFECT MONTGOMERY FERRY...
RICHFIELD AND HERSHEY.

LAT...LON 3977 7712 4029 7720 4064 7744 4069 7730
      4069 7731 4070 7732 4082 7695 4043 7651
      3990 7647

FORECASTER: KF
Special weather statement, Jul 31, 7:34 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
734 PM EDT TUE JUL 31 2012

PAZ006-012-037-041-010000-
NORTHERN CLINTON PA-NORTHERN LYCOMING PA-POTTER PA-TIOGA PA-
734 PM EDT TUE JUL 31 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
CLINTON...NORTHWESTERN LYCOMING...SOUTHEASTERN POTTER AND WESTERN
TIOGA COUNTIES...

AT 726 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
WOODHULL TO WHARTON...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT GALETON...CROSS FORK AND OLE BULL STATE PARK.

LAT...LON 4144 7756 4148 7805 4156 7814 4157 7815
      4201 7765 4200 7701

FORECASTER: KF

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 7:27 AM EDTSpecial Weather StatementCTPBedford, Blair, Somerset63 min
Jul 31, 11:57 AM EDTSpecial Weather StatementCTPCambria48 min
Jul 31, 12:20 PM EDTSpecial Weather StatementCTPCameron, Elk55 min
Jul 31, 12:36 PM EDTSpecial Weather StatementCTPSomerset54 min
Jul 31, 12:56 PM EDTAreal Flood AdvisoryCTPBedford, Blair, Cambria, Somerset3 hr
Jul 31, 1:05 PM EDTSevere Thunderstorm WarningCTPSomerset42 min
Jul 31, 1:30 PM EDTSpecial Weather StatementCTPCambria30 min
Jul 31, 1:33 PM EDTFlash Flood WarningCTPCambria104 min
Jul 31, 1:40 PM EDTSpecial Weather StatementCTPCameron, McKean, Potter35 min
Jul 31, 1:43 PM EDTSpecial Weather StatementCTPClearfield32 min
Jul 31, 1:51 PM EDTSpecial Weather StatementCTPSomerset24 min
Jul 31, 2:13 PM EDTSpecial Weather StatementCTPMcKean, Potter47 min
Jul 31, 2:15 PM EDTSpecial Weather StatementCTPClearfield45 min
Jul 31, 2:20 PM EDTSpecial Weather StatementCTPCameron25 min
Jul 31, 2:31 PM EDTAreal Flood AdvisoryCTPClearfield119 min
Jul 31, 2:49 PM EDTSpecial Weather StatementCTPCumberland26 min
Jul 31, 3:02 PM EDTSpecial Weather StatementCTPTioga43 min
Jul 31, 3:05 PM EDTSpecial Weather StatementCTPMcKean40 min
Jul 31, 3:21 PM EDTSpecial Weather StatementCTPCentre24 min
Jul 31, 3:26 PM EDTSpecial Weather StatementCTPClearfield34 min
Jul 31, 3:29 PM EDTSpecial Weather StatementCTPSomerset46 min
Jul 31, 3:50 PM EDTSpecial Weather StatementCTPClinton25 min
Jul 31, 3:54 PM EDTSpecial Weather StatementCTPCentre36 min
Jul 31, 3:59 PM EDTSpecial Weather StatementCTPTioga31 min
Jul 31, 4:06 PM EDTAreal Flood AdvisoryCTPSomerset114 min
Jul 31, 4:11 PM EDTSpecial Weather StatementCTPSomerset34 min
Jul 31, 4:15 PM EDTSpecial Weather StatementCTPClearfield30 min
Jul 31, 4:17 PM EDTSpecial Weather StatementCTPClinton43 min
Jul 31, 4:24 PM EDTSpecial Weather StatementCTPMcKean51 min
Jul 31, 4:28 PM EDTSpecial Weather StatementCTPMifflin47 min
Jul 31, 4:41 PM EDTSpecial Weather StatementCTPSomerset34 min
Jul 31, 4:57 PM EDTSpecial Weather StatementCTPMcKean48 min
Jul 31, 5:01 PM EDTSpecial Weather StatementCTPTioga74 min
Jul 31, 5:09 PM EDTSpecial Weather StatementCTPSnyder51 min
Jul 31, 5:16 PM EDTAreal Flood AdvisoryCTPMcKean119 min
Jul 31, 5:18 PM EDTSpecial Weather StatementCTPFranklin, Huntingdon, Mifflin42 min
Jul 31, 5:20 PM EDTSevere Thunderstorm WarningCTPBlair, Huntingdon40 min
Jul 31, 5:35 PM EDTSpecial Weather StatementCTPMcKean25 min
Jul 31, 5:57 PM EDTSpecial Weather StatementCTPFranklin, Huntingdon, Mifflin33 min
Jul 31, 6:30 PM EDTSpecial Weather StatementCTPAdams, Cumberland, Juniata, Mifflin, Perry30 min
Jul 31, 6:50 PM EDTSpecial Weather StatementCTPWarren25 min
Jul 31, 6:52 PM EDTSpecial Weather StatementCTPPotter38 min
Jul 31, 7:00 PM EDTSpecial Weather StatementCTPAdams, Cumberland, Dauphin, Juniata, Mifflin, Perry and 1 more30 min
Jul 31, 7:11 PM EDTSpecial Weather StatementCTPElk34 min
Jul 31, 7:18 PM EDTAreal Flood AdvisoryCTPAdams, Cumberland, Dauphin, Perry, York87 min
Jul 31, 7:33 PM EDTSpecial Weather StatementCTPDauphin, Perry, Snyder, York27 min
Jul 31, 7:34 PM EDTSpecial Weather StatementCTPPotter, Tioga26 min
Jul 31, 7:41 PM EDTAreal Flood AdvisoryCTPCameron, Elk, McKean, Potter, Tioga94 min
Jul 31, 7:56 PM EDTSpecial Weather StatementCTPCameron, Elk, Tioga34 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.